Skip to content
Includes Expert Content
cauda equina syndrome
avatar
jessrasm posted:
ive been doing some research and the symptoms im having sound exactly like CES................does anyone no more about this?
Reply
 
avatar
bj1208 responded:
Hi Jess -

We did have a member that has this - been a while since she posted - but I do know that this condition is very serious and if you suspect you may have this then seek medical attention ASAP - your spine specialist can test you for this -

let us know what happens - take care - Joy
 
avatar
jessrasm replied to bj1208's response:
Thank You joy, ive been having issues with urine retetion off and on but on april 10th i woke up to realize the right side if my buttock and crotch were also starting to go numb...ok..... Now im scared. i called the dr and they told me to come over immediatly..... looking at the MRI he did on april first he said there were no major changes but issues with L3-L4 and that i had a pocket of spinal fluid built up from when he did the dural tear. the dr did some tests and poked me with a safty pin to find out exactly where all my numbness is. then of couse he has to do the one thing i hate most at drs offices.....he put his finger in my rectum and said that i have suggnificate loss of musle tone on the left side! they addmitted my to the hospital. well after placing a cathetar to get rid of the urine that i cant they did a myelograph. it came back ok, then they decided to do steriod injections on each side of L3-L4. which ive had no releif. the dr came in this morning and said they didnt want to do surgary on l3-l4 because of all the other issues im having.then he said they cant figure out whats wrong with me so to go home and if problems get WORSE to call them.......they did infact tell me to go the the ER and get a cathater if i continue with the bladder problems....oh joy!..........im at a loss here and dont know which way to turn! please help with any infornation you might have. Thank You
 
avatar
Ari Ben-Yishay, MD responded:
Hi Jess,
CES is an uncommon condition. Urinary retention/incontinence and bilateral leg weakness with perineal (private parts) numbness is the classic presentation. If your MRI shows severe nerve compression and you have these symptoms, you would likely need an urgent decompression. If the compression on the MRI is not significant and your symptoms are vague, variable and unclear, then surgery is often not warranted. I sure hope you have a very competent spine surgeon taking care of you. True CES should not be missed or ignored.
 
avatar
jessrasm replied to Ari Ben-Yishay, MD's response:
thank you for your advise............the symptoms im haveing have been since i work up from surgary 3 moths ago with the exception of the bladder and right side numbness......the dr said that the mri was ok but i think its time i go get a second opinion! is there any other condition that would cause similar symptoms? i will keep you posted
 
avatar
mictim replied to jessrasm's response:
Hello IYour post caught my eye and i have just a strange qoestion and not sure if you would know this but can the syndrome you are discussing cause passing of gas without any effort ?? It is so embarressing and not sure it it could be from any of my spinal issues ??
 
avatar
bj1208 replied to mictim's response:
hi and welcome to the support group -

I'm not that familiar with this condition and not sure if it causes that -

here's a site that explains the symptoms etc., you can research thru this and see - if not then I would ask your physician - sometimes pain meds may do this or even Neurotin or Lyrica could -

http://www.emedicinehealth.com/cauda_equina_syndrome/article_em.htm

let us know what u find out - take care - Joy
 
avatar
jessrasm replied to mictim's response:
im not exactly sure............look up cauda equina syndrome, maybe that will give you more awnsers! hope you feel better soon


Helpful Tips

Making the Most of Your Doctor Visit #2Expert
Here are the rest of the suggestions (had to break into to two parts due to the character limits) 5. Make sure that all records ... More
Was this Helpful?
29 of 43 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Health Spine Center